MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: trapliner was defective during a recent procedure.According to clinical, it detached during the procedure.Several good faith attempts have been made to receive additional information regarding how the trapliner detached and patient condition with no response from hospital.
 
Additional Manufacturer Narrative
An investigation has been opened to review device history record and risk documentation.A follow-up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
One-unit of trapliner was returned for evaluation.Blood particulates were noted on the catheter.Weld joint separation was observed.Crimp damages was observed on the rx lumen.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly and performance specifications.Case details were reviewed.A patient underwent a procedure for cto.A trapliner was used in the case.The trapliner detached during the procedure.The damages are likely to have occurred during use in the procedure along with other devices when operated against resistance.Per ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested from the account.A response was received.Lesion type is unknown.No part of the trapliner was left in the vessel.Patient is fine post procedure.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
angela meister
6464 sycamore court north
minneapolis, MN 55369
7636564253
MDR Report Key15171074
Report Number2134812-2022-00048
Device Sequence Number6330355
Product Code DQY
UDI-Device Identifier10841156102135
UDI-Public10841156102135
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model Number5567
Device Catalogue Number5567
Device Lot Number717234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown